MAUDE Adverse Event Report: AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT (NON-ENFIT); DH EF BALLOON TUBES PRODUCTS

AVANOS MEDICAL INC. MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT (NON-ENFIT); DH EF BALLOON TUBES PRODUCTS
Model Number N/A
Medical Device Problem Codes Leak/Splash (1354); Material Puncture/Hole (1504); Obstruction of Flow (2423)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 02/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided; therefore, the udi-pi is unavailable.A root cause could not be determined.All information reasonably known as of 16 sep 2024 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the reported event but is relaying the information provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp(b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Avanos medical inc.Received three reports that referenced three different incidences, which were associated with separate units, involving the same patient.This is the second of three reports.Refer to 9611594-2024-00192 for the first report refer to 9611594-2024-00194 for the third report it was reported via fda mw5157814, ¿my son had an avanos mic-key gastric-jejunal feeding tube replaced on (b)(6) 2024.It was noted that formula inserted into the jejunal portion of the tube came out the gastric portion.Upon exam at (b) (6) radiology, it was noted when the jejunal port was injected with contrast, the stomach opacified with contrast confirming a leak in the tube.It was also noted that the tube was clogged and the guidewire was not able to advance fully.Less than a month later on (b)(6) 2024, the same issues were noted with formula inserted into the jejunal portion of the tube came out the gastric portion.Upon exam at (b)(6) radiology, it was once again noted under fluoroscopic guidance, a wire was advanced into the indwelling tube with slight difficulty.The balloon was deflated and the indwelling tube was withdrawn over the wire.A hole was noted in the tube of the indwelling tube.The same issues were noted again in (b)(6) 2024 so patient was taken back to (b)(6) radiology for exam.It was once again noted that when contrast was injected into the jejunal portion, the stomach opacified confirming a leak.It was also noted that the tube was clogged and the guidewire was not able to advance fully.It is unknown how the feeding tubes get holes.Speculation is there is defect in manufacturing as anecdotal evidence from other doctors and patients have had similar issues.Multiple fluoroscopy reports are available to validate findings of complaint.¿.

Brand Name
MIC-KEY GASTRIC-JEJUNAL FEEDING TUBE KIT (NON-ENFIT)
Common Device Name
DH EF BALLOON TUBES PRODUCTS
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp 84048
MX   84048
Manufacturer Contact
ujjal chakravartty
5405 windward parkway
alpharetta, GA 30004
4704485487
MDR Report Key20237720
Report Number9611594-2024-00193
Device Sequence Number18331600
Product Code KNT
UDI-Device Identifier00350770956497
UDI-Public(01)00350770956497
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K922667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0270-16-3.5-45
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2024
Initial Report FDA Received Date09/17/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE
Patient Age21 YR
Patient SexMale
Patient Weight39 KG